1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

The lows

Discussion in 'Metformin/Biguanides' started by sdgray22, Apr 13, 2013.

  1. sdgray22

    sdgray22 · Well-Known Member

    Messages:
    142
    Likes Received:
    7
    Trophy Points:
    38
    The last two days I have had a couple of very low readings and feelings of being light headed. I take two metformin SR one with lunch one with tea ( I only eat twice a day, my fasting reading in the morning is 6-7 so if I have breakfast I go way over the norm even if I take a tablet with it, most I have is tea and one belvita biscuit) This is how I control my readings in the morning it is not a problem for me to do this. I have atablet with my lunch say 1 piece of burgen bread and corned beef a bit of salad and a packet of crisps. I may have a blue riband biscuit after something like that. This keeps readings well under 7.8 after 2 hours then I will have another tablet with dinner say a stir fry with veg and chicken and noodles then again for pudding a small dark chocolate bar or a zero jelly and fruit and cream as an example. my readings would be about 7.5 with this after a couple of hours. But the last two days I have had a light headed feeling late afternoon tea time and on taking readings found them to be 3.8 Thursday and 3.4 Yesterday This is too low isn't it? this amount of food means I have gone down 2-3 dress sizes in a year but I dont feel hungry. They say you cannot have problems so I just quickly ate something in fact both days I had a biscuit and the feeling goes away after a while. Do you think I am eating enough? I thought maybe not I tried to eat breakfast to see if that helped but today I got up reading 6.7 had a slice toast a tablet and reading two hours later 6.9 OK but that means its getting to lunch time I had 1 slice bread, 1 slice corned beef i tablespoon potato salad 6 pringles and then a dark 2 finger kit kat. 2 hours later I was 9.9 (because no tablet presumably), I am not happy with this. The timing of the tablet for me seems important one at lunch one at tea and no breakfast seems to be right for me, but I am worried about these lows are they dangerous? I do not take insulin only Metformin SR
     
  2. Daibell

    Daibell LADA · Master

    Messages:
    10,753
    Likes Received:
    6,695
    Trophy Points:
    298
    I would be inclined to say you aren't eating enough and I would certainly have at least some breakfast. I have home-made muesli and either egg & bacon or boiled egg. The egg and bacon are obviously low-carb and I keep the muesli portion size down. I guess you should then take the Met morning and evening. Yes, your sugars may go up a bit but what is you last HBa1C? If you are not overweight, then Gliclazide small dose could be added if you are worried about BS being too high; also the Met could be increased to 2000mg?
     
  3. destiny0321

    destiny0321 Type 2 · Well-Known Member

    Messages:
    219
    Likes Received:
    193
    Trophy Points:
    83
    Hello I am on me form in slow release but I have to take 2 x 1000mg in the evening about 6 pm. But I keep hearing people splitting them up morning and evening which is best I have no problems with mine type 2 about 2 years or more now

    Sent from the Diabetes Forum App
     
  4. LittleWolf

    LittleWolf · Well-Known Member

    Messages:
    677
    Likes Received:
    18
    Trophy Points:
    38
    Look um, I haven't actually been diagnosed with diabetes so I might not be so qualified to speak but I am an ex anorexic. I wouldn't eat for 12-24 hour periods and when I got lightheaded like that I'd 'fix it' with something sweet. You are keeping yourself going with pudding, biscuits and chocolate, then eating bread, noodles, dairy and potato hun, no wonder you got a 9.9. And someone here told me no wonder I got >10 eating something 'proper' like chicken kiev.

    I think you eat those sugary things to stop yourself feeling hungry though you said you don't feel hungry on this diet.

    I believe my bad eating habits may have contributed to my predicament now, so I think your eating habits might perpetuate your diabetes issues.

    I think you should eat more regular and stop snacking. I found that if I eat like I used to/you do (skip meals, sugary snack) for a day, I'd go high 11-15 at first then start hypoing. Like the day before yesterday I was doing a 62 hour marathon at uni staying nibbling on crisps chocolate and chinese food (bad, I know), then yesterday I kept dropping low after everything i ate and passed out at a board meeting. Maybe with the things you eat you are going up and down on a rollercoaster all the time. I have no idea about timing the Metformin unfortunately as I don't take anything like that.

    Like I said, I am just going with my own experience and don't have the knowledge most of you guys have from DNs and stuff. Someone else can come along and correct me, I don't want to give dangerous or incorrect advice.....

    Good luck ok xx

    PS. I often skip breakfast with a fasting reading near 7 like yours but find I make up for it by pigging out at lunch (your having crisps and a biscuit) :? So I will try not to be a hypocrite and stop the snacking/skipping meals if you do <3
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook